MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 2.0MM DCP® PLATE 7 HOLES/37MM; PLATE,FIXATION,BONE

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 2.0MM DCP® PLATE 7 HOLES/37MM; PLATE,FIXATION,BONE
Model Number 243.57
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is unknown.Complainant part has not been returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient, a five (5) kilogram (b)(6) dog, had a revision procedure on (b)(6) 2018 due to a broken tibial plate.The patient was implanted with the plate for a fracture tibial repair on (b)(6) 2017 when the owner realized the dog could not stand/bear its weight.The dog was examined and x-rays revealed fracture of the plate.There were no signs of impact, contusion or trauma to dog.The plate was removed and replaced.Surgical delay and patient outcome is unknown.This complaint involves one (1) device.This report is for one (1) plate.(b)(4).
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed for part no.: 243.570 , lot no.: 9534092 , manufacturing location: mezzovico , release to warehouse date: 18.Jun.2015 no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.A product investigation was performed.This complaint is confirmed.The plate was received at customer quality (cq) in two pieces.The transverse break occurred at the middle hole of the 7 hole plate.Whether this complaint can be replicated at cq via functional test is not applicable for this complaint condition as the returned device is already broken.No new malfunctions were identified as a result of the investigation.The thickness of the returned plate near location of breakage measured 1.49mm (calipers ca592) at cq which is within specification of 1.5mm +0.05mm / -0.1mm per tabulated product drawing smw_200109 made to revision h.The width of the returned plate near location of breakage measured 5.02mm (calipers ca592) at cq which is within specification of 5.0mm +/- 0.1mm per tabulated product drawing smw_200109 made to revision h.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The material was determined to be conforming at the time of manufacture based on review of the dhr.Tabulated product drawing smw_200109 made to revision h / current revision h for the family of 2.0mm dcp plates was reviewed during this investigation.No product design issues or discrepancies were observed.A definitive root cause for the plate breaking could not be determined based on the provided information.However, it is most likely that patient non-compliance by the pomeranian dog has contributed to this event.During this investigation, no manufacturing issues or design issues were identified.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Update concomitant devices: subject device has been received and is currently in the evaluation process.Corrected data: (b)(4) reported 1/13/2018.(b)(4) reported 1/12/2018.Correct date should be 2/7/2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices reported: 2.0mm cortex screw 10mm (part vs201.010, lot number unknown, quantity 5), 2.0mm cortex screw 12mm (part vs201.012, lot number unknown, quantity 2).
 
Event or Problem Description
It was further reported that on (b)(6) 2017, patient was also implanted with five 10mm screws and two 12mm screws for a fracture tibial repair.The screws remain implanted.The patient's leg is in a splint and seems to be doing well.Concomitant devices reported: 2.0mm cortex screw 10mm (part # 201.010, lot # unknown, quantity # 5), 2.0mm cortex screw 12mm (part # 201.12, lot # unknown, quantity # 2).
 
Additional Manufacturer Narrative
Additional narrative: the device was received and the product evaluation is in progress.No conclusion can be drawn.Corrected data: device used in a veterinary case - no patient information will be reported.Reported, date received: these dates were incorrectly reported as 1/13/2018 in initial report (b)(4).The correct date is 1/12/2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM DCP® PLATE 7 HOLES/37MM
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7242738
Report Number2939274-2018-50515
Device Sequence Number16390509
Product Code HRS
UDI-Device Identifier10886982169143
UDI-Public(01)10886982169143(10)9534092
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number243.57
Device Catalogue Number243.57
Device Lot Number9534092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2018
Initial Date Received by Manufacturer 01/13/2018
Supplement Date Received by Manufacturer02/07/2018
03/23/2018
04/06/2018
Initial Report FDA Received Date02/05/2018
Supplement Report FDA Received Date03/06/2018
03/26/2018
04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight5